Locating Public Facilities by Majority: Stability, Consistency and Group Formation
We consider the following allocation problem: A fixed number of public facilities must be located on a line. Society is composed of N agents, who must be allocated to one and only one of these facilities. Agents have single peaked preferences over the possible location of the facilities they are assigned to, and do not care about the location of the rest of facilities. There is no congestion. We show that there exist social choice correspondences that choose locations and assign agents to them in such a way that: (1) these decisions are Condorcet winners whenever one exists, (2) the majority of the users of each facility supports the choice of its location, and (3) no agent wishes to become a user of another facility, even if that could induce a change of its present location by majority voting.
|Date of creation:||Dec 2002|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +34 93 542-1222
Fax: +34 93 542-1223
Web page: http://www.barcelonagse.euEmail:
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Suryapratim Banerjee & Hideo Konishi & Tayfun Sonmez, 1999.
"Core in a Simple Coalition Formation Game,"
Boston College Working Papers in Economics
449, Boston College Department of Economics.
- Igal Milchtaich & Eyal Winter, 2000.
"Stability and Segregation in Group Formation,"
Discussion Paper Series
dp263, The Federmann Center for the Study of Rationality, the Hebrew University, Jerusalem.
- Carmen Bevi? & Salvador Barber?, .
"Self-Selection Consistent Functions,"
UFAE and IAE Working Papers
468.00, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
- Salvador Barbera & Carmen Bevia, 2000. "Self-Selection Consistent Choices," Econometric Society World Congress 2000 Contributed Papers 1322, Econometric Society.
- Bogomolnaia, Anna & Jackson, Matthew O., 2002. "The Stability of Hedonic Coalition Structures," Games and Economic Behavior, Elsevier, vol. 38(2), pages 201-230, February.
When requesting a correction, please mention this item's handle: RePEc:bge:wpaper:128. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bruno Guallar)
If references are entirely missing, you can add them using this form.